# SDR CA101012006

- Difficulty date: October 8, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 20,847 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: LW14728
- Condition: Leaking
- Location: Engine Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, PILOT NOTICE OIL LEAK FROM RT ENGINE ON THE TOP OF THE COWLINGS. THE FLIGHT WAS REDIRECTED BACK TO DEPARTURE.  AFTER DETAIL INSP ON THE RT ENGINE WAS FOUND THAT THAT DIP STICK PN LW-14728 GOT LOOSE AND ALLOWED OIL TO LEAK IN ENGINE COMPARTMENT ON ALL ENGINE COMPONENTS, EXHAUST SYS AND TURBOCHARGER. THE OIL LEVEL WAS FOUND AT 6 US QTS. THE ESTIMATED LOSS OF OIL IS 3-4 US QTS DURING TAKEOFF.  ADDITIONAL TRAINING WAS COMPLETED WITH PILOTS STAFF TO CORRECT CLOSING OF THE OIL LEVEL CAM ACTION GAUGE AND SUGGESTED THE DIFFERENT THREADED STYLE, PN LW-14773 GAUGE ASSY SHOULD BE INSTALLED.
